Oct 23, 2000
Dear Dr. Feinberg: Hi! I am sitting here with tears filled eyes. I've been on this website since 5:30 am. It is now 11:15 am and I must say that this is the best website concerning Hiv/Aids issues I've yet to come upon. The problem is that I haven't been able to come across anything involving COPD. I've been diagnosed with this condition since the end of 1999, after first being told that I had pulmonary hypertension. Around January of this year, I was put on 02 oxygen, that I have to use constantly (always when venturing outdoors). I was diagnosed with HIV in 1991, and wasn't put on meds until July of this year, even though I began telling my doctor that I was ready to go on meds in November of 1999. That is around the time that I began feeling a sense of poor health and increased shortness of breath. By the time that I was put on the meds (July 2000), my respiratory condition had become so bad that, I felt that the drugs were aggravating my lung condition, and after a week, I told my doctor that I wanted to get off of them. My doctor and I both discussed and decided that at that time I could be put on Zerit, Epivir, and Sustiva. She told me that because I only took them for five days, that I probably didn't build up a resistance to them. My question to you Dr Feinberg, is, do you know of cases such as mine, whereas antivirals may not be able to be tolerated? And could you please give me some input on what sort of meds might be a good choice for me to start on? I thank you in advance for your much needed response.
Falling Through The Cracks
P.S. Could it be that my respiratory ailment is so poor because I wasn't put on meds sooner? TY
Response from Dr. Feinberg
There is some evidence that there is an increased risk of pulmonary hypertension (but not COPD) in people with HIV. Even if that association proves to be correct, there is no clear means by which HIV itself causes pulmonary hypertension, so I can't say that the problem happened because you weren't taking meds sooner.
Most everyone can find a combination of drugs that they can tolerate. Some people give up fairly easily. We're talking about your life here, so it may be worth some inconvenience or initial discomfort for you to stick with medication. Good luck!
Candida treatment while HIV in seroconversion
- Is Itchy Rash A Sign Of AIDS?
- Odds Of Getting AIDS Sex With A Prostitute
- Burning Red Spots After Rubbing Penis Worried I Have HIV
- Enlarged Lymph Nodes After Swallowing Sperm Sign Of HIV AIDS
- Hairy Tongue After Fisting Worried I Have HIV
- Pain In Urethra After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.